Alert archive / Nebraska / Flash Flood Watches in 2019
Flash Flood Watch 3, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Aug 23, 2019, 9:31 AM MDT for 14 counties in Nebraska. It took effect at Aug 23, 2019, 6:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2019, 9:31 AM MDT (15:31 UTC)
- In effect from
- Aug 23, 2019, 6:00 PM MDT
- Expired
- Aug 24, 2019, 12:00 PM MDT
- In force
- 18 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 78 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Aug 23, 5:28 AM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 23, 5:28 AM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 AM CDT Fri Aug 23 2019 .SHORT TERM...(Today through Saturday) Issued at 348 AM CDT Fri Aug 23 2019 Precipitable water increases to 1.50-1.70 inches tonight and a few of the convection developing models are producing heavy rainfall centers of 3 to 8 inches across the Sandhills. Some models show the same across parts of swrn Nebraska. A deep 300mb low across the nrn Rockies will drift into Nebraska late tonight and Saturday morning for support. The convection developing models such as the NAMnest suggest early evening thunderstorms will produce a rain-cooled mesohigh across the Sandhills setting up low level focus. A flood watch is in place for swrn Nebraska and parts of Sandhills tonight. The POP forecast uses the model blend plus the HREF and RAP models. The QPF forecast uses the same blend listed above plus WPC which was similar to the model blend plus the HREF and RAP models. The temperature forecast uses the bias corrected guidance blend which is in the warm side of the forecast envelop. This strategy appeared to work well Thursday and Thursday night. .LONG TERM...(Saturday night through Thursday) Issued at 348 AM CDT Fri Aug 23 2019 An upper low drifts slowly through Nebraska Saturday and additional rain chances are in place. It is possible that the forecast could be too wet if the atmosphere becomes rain cooled causing the predicted convection leftover from Friday night to become less organized. Additional rain chances are in place at times Sunday through Thursday. These events are weakly forced and lack the caliber of moisture predicted for tonight and Saturday. Midlevel frontogenesis would appear to be the primary moisture source and forcing for showers and thunderstorms. The disturbance across Nebraska Saturday will lift through the Great Lakes Monday and converge with an upper low dropping thru central Canada forming a Hudson Bay low next week. The Hudson Bay low will be strong enough to pull two Canadian-Pacific high pressure systems into the central and northern Plains. High temperatures Monday through Thursday should remain in the 70s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 617 AM CDT Fri Aug 23 2019 Low stratus remains in place over much of the local area with ceilings less than 3k feet at the TAF sites. Expect these low CIGs to continue over the next few hours before improving sometime after 23/15z. Then, MVFR CIGs are expected through the daytime Friday before falling back to periodic IFR CIGs tonight with thunderstorm development. Storms may contain heavy rain reducing visibility to 2 miles or less at times but precise timing and whether these conditions affects the TAF sites make this a low confidence forecast and thus will exclude for now. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch from this evening through Saturday morning for NEZ023>026-035>038-057>059-069>071. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Jurgensen
Hazardous weather outlook, Aug 23, 2:36 AM MDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 AM CDT Fri Aug 23 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-240845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 AM CDT Fri Aug 23 2019 /236 AM MDT Fri Aug 23 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy fog will be possible Friday morning with the greatest coverage expected across the Sandhills into central Nebraska. Visibility of one mile or less is possible before conditions improve by late morning. Scattered thunderstorms become possible beginning late this afternoon then become likely tonight. Some storms may be strong to severe with large hail and damaging winds are possible. The area of greatest concern will be west of an Ogallala to Palisade line. A Flood Watch has been issued for portions of the Sandhills into southwest Nebraska and is valid for tonight into early Saturday. For the latest details regarding this threat, check the latest flood product. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered thunderstorms are likely early Saturday morning across portions of the Sandhills into southwest Nebraska. Locally heavy rain is possible. Additional chances for thunderstorms exist Sunday through Wednesday. At this time the threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday evening across portions of the eastern panhandle into far southwest Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Jurgensen
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:52 PM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Aug 22, 9:04 PM MDT | Special Weather Statement | LBF | Perkins | 41 min |
| Aug 23, 2:49 AM MDT | Flood Watch | LBF | Arthur, Blaine, Chase, Custer, Frontier, Grant and 8 more | 7 hr |
| Aug 23, 8:03 AM MDT | River Flood Warning | LBF | Garden, Keith | 25 hr |
Nearby
Flash Flood Watches in Nebraska, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.